MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 329424
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that "a hair was laminated in the seal" of the bd micro-fine¿ iv insulin syringe.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned a photo of a 1cc syringe in a blister pack.Severity ranking is s1.Unable to perform complaint lot history check due to unknown lot number.Unable to perform dhr check due to unknown lot number.Investigation conclusion: the returned syringe was examined and exhibited a strand of material in the seal of the blister pack.Root cause description: it is difficult to determine the identity of this material and any possible root causes solely from the returned photo.Rationale: based on the above, no additional investigation and no capa is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (1) bd 1cc, 12.7mm, 28g insulin syringe in a sealed blister pack from lot # 8113628.Customer states that a hair was laminated in the seal of the product.The returned syringe was examined and exhibited a dark strand of material in the seal of the blister pack.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely hair.A review of the device history record was completed for batch # 8113628.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure.Probable root cause for the fm is from passing through the vent and falling into the open trays before being sealed or from a maintenance technician entering the machine and allowing contamination to fall inside the tray loaders.
 
Event or Problem Description

Brand Name
BD MICRO-FINE¿ IV INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8197802
Report Number1920898-2018-00963
Device Sequence Number1557233
Product Code FMF
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number329424
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
12/06/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/24/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;